advertisement
Reply
 
Thread Tools Display Modes
Old 08-13-2019, 03:47 PM   #11
still_crazy
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,651
2 yr Member
3,076 hugs
given
Default Re: Abilify

i just talked to my psychiatrist. her take on it is: rexulti is better for Schizophrenia with negative symptoms and bad depression in bipolar I+II...Abilify is good for Bipolar I maintenance, some people with Schizophrenia...and then Vraylar has a stronger dopamine-blocking action at the D2 receptors, so its better for mania, agitation in Schizophrenia, and it does some kind of magic at D3 receptors, so it might help with processing speed and such.

she wants me to try Vraylar, next appointment. blah. I'm not gung ho...it can raise prolactin, and I'm prone to EPS and such. I think I so much as move, they see 'mania.' true story.

but...useful info, nonetheless. hope this helps. :-)
still_crazy is online now   Reply With QuoteReply With Quote

advertisement
Old 08-13-2019, 06:06 PM   #12
Decaf
New Member
Decaf has no updates.
 
Member Since: Dec 2010
Location: Israel
Posts: 3
8 yr Member
Default Re: Abilify

The reason so many people have depression when they reduce or go off Abilify is because it is very difficult to come off this drug without withdrawal... which is different than relapse but can feel even worse. Please research it on the internet. It can also cause weight gain.

D
Decaf is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 08-13-2019, 07:04 PM   #13
BethRags
Member
 
BethRags's Avatar
BethRags is creating.
 
Member Since: Jul 2019
Location: Downtown California
Posts: 198 (SuperPoster!)
117 hugs
given
Default Re: Abilify

Quote:
Originally Posted by still_crazy View Post
i just talked to my psychiatrist. her take on it is: rexulti is better for Schizophrenia with negative symptoms and bad depression in bipolar I+II...Abilify is good for Bipolar I maintenance, some people with Schizophrenia...and then Vraylar has a stronger dopamine-blocking action at the D2 receptors, so its better for mania, agitation in Schizophrenia, and it does some kind of magic at D3 receptors, so it might help with processing speed and such.

she wants me to try Vraylar, next appointment. blah. I'm not gung ho...it can raise prolactin, and I'm prone to EPS and such. I think I so much as move, they see 'mania.' true story.

but...useful info, nonetheless. hope this helps. :-)

You are so kind to check into all that info and share it. Thank you

My pdoc prescribed the Abilify today. I so have my fingers crossed.

What is EPS? I know what you mean about the mania. I swear, I blink and they point at me and yell "mania!"

Well, it doesn't feel great when a pdoc prescribes a med that we're not gung ho about. Been there, for sure. I will say, though, that there have been a couple of times when a med was prescribed, I thought yeah, right - but to my surprise the med turned out to be helpful.

I sure hope the Vraylar is helpful for you. Please keep me posted.
__________________
dx:
Bipolar Disorder-

Dissociative Disorder-

Meds:
300mg. Lamictal-
50mg. Pristiq-
10mg. Abilify
2mg. Klonopin-



BethRags is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says:
Old 08-13-2019, 07:25 PM   #14
still_crazy
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,651
2 yr Member
3,076 hugs
given
Default Re: Abilify

hi. EPS is short for extra-pyramidal (I think...) symptoms or something...its when you get muscle stiffness, stiff gait, dystonic reactions, etc. its the acute/short and mid term reaction. tardive syndromes sometimes develop later on in treatment, more often with the older drugs.

i think all antipsychotics block D2. if its blocked to a point, mania and Schizophrenia get better. blocked too much, EPS. blocked too much for a long time, tardive syndromes. deal with Abilify is that it takes over the D2 receptor, so it blocks it but also partially, mildly stimulates it...so you (ideally, if it works out) get rid of mania, get control over Schizophrenia, but don't get EPS, hopefully no tardive syndromes.

Vraylar is the same way ("D2 Partial Agonist"), but it doesn't stimulate the D2 receptor as much, so its more just straight up blocking it. ugh. not excited.
still_crazy is online now   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 08-13-2019, 11:43 PM   #15
BethRags
Member
 
BethRags's Avatar
BethRags is creating.
 
Member Since: Jul 2019
Location: Downtown California
Posts: 198 (SuperPoster!)
117 hugs
given
Default Re: Abilify

Quote:
Originally Posted by Decaf View Post
The reason so many people have depression when they reduce or go off Abilify is because it is very difficult to come off this drug without withdrawal... which is different than relapse but can feel even worse. Please research it on the internet. It can also cause weight gain.

D

Thanks, Decaf. Great username, btw. Yes, the damned weight gain. I was on Seroquel for 7 years and gained (I am very serious) 130lbs. Supposedly, Abilify isn't quite as much of a weight-gainer as Ser. is.


I have been on more psych meds that I even want to count and I haven't found a single one that doesn't cause withdrawal symptoms if it's taken for more than 60 days. I cannot understand why most (all?) pdocs deny that.
__________________
dx:
Bipolar Disorder-

Dissociative Disorder-

Meds:
300mg. Lamictal-
50mg. Pristiq-
10mg. Abilify
2mg. Klonopin-



BethRags is offline   Reply With QuoteReply With Quote
Old 08-13-2019, 11:50 PM   #16
BethRags
Member
 
BethRags's Avatar
BethRags is creating.
 
Member Since: Jul 2019
Location: Downtown California
Posts: 198 (SuperPoster!)
117 hugs
given
Default Re: Abilify

Quote:
Originally Posted by still_crazy View Post
hi. EPS is short for extra-pyramidal (I think...) symptoms or something...its when you get muscle stiffness, stiff gait, dystonic reactions, etc. its the acute/short and mid term reaction. tardive syndromes sometimes develop later on in treatment, more often with the older drugs.

i think all antipsychotics block D2. if its blocked to a point, mania and Schizophrenia get better. blocked too much, EPS. blocked too much for a long time, tardive syndromes. deal with Abilify is that it takes over the D2 receptor, so it blocks it but also partially, mildly stimulates it...so you (ideally, if it works out) get rid of mania, get control over Schizophrenia, but don't get EPS, hopefully no tardive syndromes.

Vraylar is the same way ("D2 Partial Agonist"), but it doesn't stimulate the D2 receptor as much, so its more just straight up blocking it. ugh. not excited.

You know, I read some about Vraylar tonight. Many people find it helpful, and hopefully you will, too. That said...I can definitely understand your concerns. Vraylar sure has a lot of potential issues. Any chance you can ask your pdoc to consider a different med?

__________________
dx:
Bipolar Disorder-

Dissociative Disorder-

Meds:
300mg. Lamictal-
50mg. Pristiq-
10mg. Abilify
2mg. Klonopin-



BethRags is offline   Reply With QuoteReply With Quote
Old 08-14-2019, 02:37 AM   #17
still_crazy
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,651
2 yr Member
3,076 hugs
given
Default Re: Abilify

yeah, i think its a matter of explaining that Abilify has bee reasonably good to me and I'd like to continue.
still_crazy is online now   Reply With QuoteReply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:46 PM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.